Does Bush have Potentially Fatal Skin Cancer? Have Meds Affected His Judgment?
Copyright 2005, Mark G. Levey
A number of us have noted those sores that keep reappearing on W’s face. They may be evidence that Bush suffers from cancer. Those recurrent lesions on his left cheek are in the area where he had cancerous growths removed in 2001. This raises the question – is he being treated with cancer drugs that might affect his judgment or cause him to lose consciousness? Is he literally unfit for command? Read below.
On January 13, 2002, George W. Bush lost consciousness. He was in the White House, sitting on a couch, watching a football game at the time. He fell face forward onto the floor. This left an abrasion on his left cheekbone and a bruised lower lip. The official announcement was that Bush had been feeling unwell in previous days, and had choked on an unchewed pretzel. The result was a slowing in the President’s heart rate, leading to a black-out. The President was unconscious for a brief period. [Reuters. Bush faints watching TV, doctor says he is fine. 13 January 2002, 8:50 PM ET.]
As one medical commentator points out, “The description suggests a vaso-vagal attack . . . Interestingly, his father George H. W. Bush also suffered a syncopal episode while President.” For a complete, if unflattering, rundown of the President’s medical history, see, www.doctorzebra.com/prez/g43.htm#zree3
What was not mentioned in the news report was the fact that less than a month earlier, Bush had undergone a second procedure in four months to remove pre-cancerous skin lesions from his face. He had several such growths removed five weeks before 9/11.
On August 4, 2001, three lesions were removed from Bush’s face using liquid nitrogen. These were diagnosed as Actinic keratoses (AK), pre-cancerous sun-induced skin lesions. [WashPost, Mike Allen. “Bush found to be fit; 3 lesions removed.” 5 August 2001, page A16., cited in http Ibid.]
On December 14, 2001, Bush had four more skin lesions removed from his face. This was unannounced until Bush appeared before cameras with dark red spots on his upper right cheek. [WashPost, Mike Allen. “Bush faints while eating a pretzel.”14 January 2002, page A1. Dr. Zebra: “Commment: These are most likely actinic keratoses, as were the lesions removed from his face in August 2001, or perhaps basal cell carcinomas. . . Bush’s father, George H.W. Bush, had a similar procedure 8 months later” [Id.]
Question not posed by the Washington press corps, at the time rallying around the President in the months following the 9/11 attack: Was Bush’s loss of unconsciousness related to any medications he may be taking to suppress a relapse of AK, or its progression into a potentially fatal form of skin cancer?
President Bush’s recurrent facial bleeding suggests he has potentially fatal carcinoma on his face. This raises another Big Question : what is he being treated with? Some chemotherapies, particularly interferon, have serious neuropsychiatric side-effects, including cognitive slowing, memory impairment, and irritability.
Have the major media missed this fitness to command issue?
See below and decide for yourself.
AK – Actinic Keratoses or AK, are described by a cancer clinic as “flat, superficial, crusty (keratotic) premalignant lesions which may develop in areas exposed to the sun. They are most common in fair skinned patients with a long history of solar exposure, especially on the nose, forehead, ears, neck, and hands. Color may vary from red to white to brown, depending on the thickness of crusty skin attached to the lesion. Over time, AK may enlarge, thicken, and gradually transition into squamous cell carcinoma (SCC). Similar changes may be seen on the mucosa of the lower lip, called actinic cheilitis. [emphasis added]” www.shorelaser.com/BenignLesions.html
SCC – Actinic Keratoses are a precursor to a much more serious form of skin cancer, Squamus cell carcinoma (SCC), that is fatal in about two percent of diagnosed cases. About one-in-eight people with multiple lesions will eventually develop SCC. Treated early, this cancer is curable in a very high percentage of patients. Those who progress later stages of the disease, however, often suffer metasticization as the cells invade locally, spreading to other parts of the body. “About 2% of skin SCCs ultimately lead to death,” the clinic warns, “or about 2000 deaths per year in the United States.”
Bleeding sores that do not heal after treatment are a warning signal that the condition has not been halted. ”AKs often remain relatively unchanged for years, crusting, then shedding the crust, leaving a reddish spot on which a crust eventually regrows. Over time, AKs may thicken, itch, and occasionally bleed, all signs suggestive of transition to SCC. The risk of a given untreated AK becoming cancerous is about 1 in 50-however, because most patients have numerous lesions, about 15% of patients with AK will eventually develop invasive squamous cell carcinoma. Fortunately, actinically induced SCC is generally slow growing and rarely spreads unless it is neglected.”
EFUDEX topical cream is commonly prescribed for removal of AKK growths. Efudex may be used in combination with surgical removal of Individual lesions with liquid nitrogen spray. “Curettage (scraping), dermabrasion and deep chemical peels have also been used on individual lesions and larger areas of involvement. The most precise treatment method involves selective vaporization with the CO2 laser. There have been reports of laser resurfacing of entire areas of involvement with better results than other methods.”
WHITE HOUSE WEBSITE – 08/04/01 (Documents Bush’s treatment that day for Actinic Keratoses – AK facial lesions removed)
The President is in outstanding health and is fit for duty. All data suggest that he will remain so for the duration of his Presidency. Based on an overview of his examination and history the following clinical diagnoses are made:
1. The President is in the top 2% of men his age in cardiovascular fitness. This fitness level would place him in the Excellent category for men 40-44 and Superior range for men 45 and older. He is stratified to a very low coronary risk profile.
It’s been reported that G.H.W. Bush was treated after his AK lesions were removed with Efudex, a drug with neuropsychiatric side effects. www.rxlist.com/cgi/generic3/fluor_ad.htm
This raises the specific question, after seven lesions were removed with nitrogen, has W received treatment with Efudex? Could the continued bleeding at the site be a cosmetic side-effect of that medication? What follow-up treatment or medication has the President received?
The University of California, San Francisco medical school reports as follows:
George Bush Sr. is treated for precancerous growths
So we haven’t scared you enough? Try this unretouched AP image of former President Herbert Walker Bush. He’s midway through a round of golf, circa summer 2002. He’s also midway through a standard treatment course with a topical chemotherapy cream that causes precancerous bumps to turn red and flake off. Known as Efudex, it is a step that is not taken lightly. After a few weeks of appearing scabby and feeling crabby, this rigorous treatment can clear away scores of sun damaged cells. But how ‘bout an ounce of prevention? Hopefully we’ve scared you straight…to sunscreen. itsb.ucsf.edu/~vcr/Skinnies2003LizTaylor.html
As is apparent, Efudex caused Bush Sr. massive facial ulceration. The immediate treatment results were very different from W’s localized bleeding at the upper cheek, site of the nitrogen AK removal.
Efudex is a powerful chemotherapeutic drug. It can have noted mood-affecting side-effects, as described by an authoritative industry-sponsored source:
Although a causal relationship is remote, other adverse reactions which have been reported infrequently are:
Central Nervous System: Emotional upset, insomnia, irritability [emphasis added].
This brings us to our final questions: WHY ARE THE “PRE-CANCEROUS” LESIONS ON THE FACE OF PRESIDENT GEORGE W. BUSH CONTINUING TO BLEED? IS HE BEING TREATED FOR A CARCINOMA? IF HE’S BLEEDING DUE TO THE APPLICATION OF ANTI-CANCER MEDICATIONS, DO THESE DRUGS HAVE POTENTIAL NEUROPSYCHIATRIC SIDE-EFFECTS?